MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); VENTRICULAR (ASSIST) BYPASS
Model Number 106015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/21/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient passed away.The cause of death was unknown.The patient was with a friend in a car and reported not feeling well.1 minute later the friend looked over and patient's head dropped and body slouched forward and the pump began to continuously alarm.911 was called and it was indicated the patient's pupils were fixed and dilated by the time emergency medical services (ems) arrived.Ems performed cardiopulmonary resuscitation (cpr) for 55 minutes without achieving return of spontaneous circulation (rosc).The kind of alarm was unknown as by the time a ventricular assist device (vad) coordinator was contacted, ems had already performed cpr for 55 minutes, and the alarm history would have been overwritten by low flows associated with ems stopping cpr.The system controller was disposed as it was soiled with blood.The pump was not explanted.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a direct correlation between heartmate ii left ventricular assist system, serial number (b)(6), and the reported patient outcome could not be conclusively established through this evaluation.The cause of death was unknown, and it was unknown if the death was device related.It was also unknown if the device operated as expected.It was noted that no log files are available and the system controller was disposed as it was soiled with blood.Additionally, the account indicated that no product will be returned for evaluation.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specification.The heartmate ii left ventricular assist system (lvas) instructions for use (ifu) rev.A, and the heartmate ii patient handbook rev.A, are currently available.Section 1, "introduction", lists adverse events, including death, that may be associated with the use of the heartmate ii left ventricular assist system.Section 8 of the patient handbook, ¿handling emergencies¿, also provides examples of emergencies and the proper actions to take in the event an emergency occurs.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, LVAS IMPLANT KIT (WITH SEALED GRAFTS)
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24810983
Report Number2916596-2026-01866
Device Sequence Number16122722
Product Code DSQ
UDI-Device Identifier00813024011224
UDI-Public(01)00813024011224(17)200228
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/28/2020
Device Model Number106015
Device Catalogue Number106015
Device Lot Number5998502
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date04/07/2026
Supplement Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age73 YR
Patient SexMale
Patient Weight59 KG